# SDR 2007UALA01196

- Difficulty date: April 16, 2007
- Submitted: April 20, 2007
- Operation: Air carrier
- Aircraft: N107UA
- Make and model: Boeing 747422
- Aircraft serial: 26900
- Aircraft time: 35,352 hours, 4,409 cycles
- Engine: Pwa PW4056
- Engine time: 35,926 hours, 4,912 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Shutdown
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

FLIGHT DIVERTED DUE NR 1 ENGINE SHUTDOWN.     [06-14-07]     TWO BOLTS THAT RETAIN THE OIL PUMP IDLER BEARING (MB-18) OUTER RACE, IN THE MAIN GEARBOX (MGB), HAD BACKED OUT.  ONE (1) OF THESE GOT PAST THE MGB SUMP SCREEN, AND INTO THE ROTATING GEAR MESH OF THE MAIN OIL PUMP.  THIS CAUSED PUMP SEIZURE AND FAILURE OF THE OIL PUMP DRIVE SHAFT AT ITS DESIGNED SHEAR POINT.  THIS WAS A FIRST RUN MGB.    IN THE INTERIM UA IS ADDING LOCK LIQUID TO THESE BOLTS, AND IS INSPECTING MGB BEARINGS MB-16, MB-17, AND MB-18 WHENEVER MGB CARBON SEALS ARE REPLACED.
